Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 348, NWS Norman, OK

May 30, 2001Caddo County, Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 3:36 AM CDT for Caddo County, Washita County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 30, 2001, 3:36 AM CDT (08:36 UTC)
Expired
May 30, 2001, 4:15 AM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Caddo County, OK, Washita County, OK

What was reported inside it

TimeReportWhereRemark
May 30, 3:40 AM CDTHail 0.88Colony, OK
May 30, 4:00 AM CDTThunderstorm WindHydro, OKLarge tree limbs were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:30 PM CDTTornado WatchSPC6 hr
May 30, 1:00 AM CDTTornado WatchSPC3 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-336 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 300837
SVROKC
OKC015-149-300915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
336 AM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
  WASHITA COUNTY IN WESTERN OKLAHOMA

* UNTIL 415 AM CDT

* AT 336 AM CDT...DOPPLER RADAR DETECTED AN INTENSIFYING LINE OF 
SEVERE   THUNDERSTORMS FROM HINTON TO 11 MILES SOUTHWEST OF CANUTE. 
THUNDERSTORMS WERE ..MOVING   EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALBERT...BESSIE...BINGER...
  BRIDGEPORT...BURNS FLAT...CANUTE...CLOUD CHIEF...COLONY...
  CORDELL...CORN...DILL CITY...EAKLY...FOSS...HINTON...HYDRO...
  LOOKEBA...ROCKY AND SENTINEL

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THESE SEVERE 
THUNDERSTORMS. HEAVY RAIN ALSO MAY RESULT IN LOCAL FLOODING. 

LAT...LON 3556 9831 3555 9863 3548 9863 >3547 9936
          3513 9935 3512 9829

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:30 AM CDT, 6 minutes earlier.

Area forecast discussion, May 30, 3:30 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CDT WED MAY 30 2001

SEVERE CONVECTION WILL CONTINUE THROUGH EARLY MORNING ACROSS
SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. WEAK SURFACE
TROUGH/FRONT ACROSS NORTHWEST OKLAHOMA WILL MOVE LITTLE UNTIL UPPER
TROUGH TO THE WEST CATCHES UP WITH IT. UNTIL IT DOES WILL NEED TO
HOLD ONTO POPS ACROSS THE AREA. LATEST ETA HAS BOUNDARY MOVING
SLOWER THAN PREVIOUS RUNS. CONCERNED IT MAY HANG UP SOMEWHERE CLOSE
TO THE RED RIVER THROUGH WEDNESDAY NIGHT/EARLY THURSDAY.

MODELS ARE CONSISTENT WITH ROTATING A SHORTWAVE TROUGH AROUND
DEVELOPING UPPER LOW NEAR THE GREAT LAKES AND BRINGING ANOTHER COLD
FRONT THROUGH THE FORECAST AREA FRIDAY/FRIDAY NIGHT. TIGHT BOUNDARY
LAYER MOISTURE GRADIENT SHOULD MOVE NORTH INTO THE AREA BY THIS
TIME PROVIDING AMPLE MOISTURE/INSTABILITY FOR CONVECTION ALONG THE
SOUTHWARD MOVING BOUNDARY. WILL ADD 30/40 POPS ALL AREAS FOR
PORTIONS OF FRIDAY/SATURDAY.

UPPER RIDGE EXPECTED TO BUILD INTO THE AREA SUNDAY/MONDAY BEFORE
MODELS DIVERGE WITH RESPECT TO SPEED OF DEPARTING UPPER LOW NEAR THE
GREAT LAKES. PREFER THE SLOWER/LESS AMPLIFIED UPPER WAVE PATTERN
DEPICTED BY THE ECMWF FOR TUESDAY WHICH BRINGS A QUASI-STATIONARY
FRONTAL BOUNDARY TO NEAR THE KANSAS/OKLAHOMA BORDER. CONVECTION
COULD DEVELOP ALONG IT OR ALONG A DEVELOPING DRY LINE TO THE WEST.

...UPDATED
LATEST MRF IS CONSISTENT WITH YESTERDAYS ECWMF IN DEVELOPING A MORE
ZONAL FLOW BY EARLY MONDAY THEN ATTEMPTING TO BRING A COLD FRONT
THROUGH THE STATE MONDAY NIGHT/TUESDAY. HAVE DECIDED TO INCLUDE
SMALL POPS FOR NORTHERN OKLAHOMA SUNDAY NIGHT...THEN CHANCE POPS ALL
AREAS MONDAY/TUESDAY.

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, May 29, 11:53 PM CDT, 3 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    FREDERICK                 OK   .75 INCH HAIL
05/29/01   TILLMAN                        REPORTED BY TILLMAN
                                          SHERIFFS OFFICE

KT
Local storm report, May 29, 11:54 PM CDT, 3 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    10 NW HINTON              OK   WIND DAMAGE
05/29/01   CADDO                          TRUCK BLOWN OVER ON
                                          I-40 AT MILE MARKER
                                          96...AMATEUR RADIO
   4                                       REPORT

KT
Local storm report, May 30, 12:21 AM CDT, 3 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1159 PM    ALTUS                     OK   .88 INCH HAIL
05/29/01   JACKSON                        BY SPOTTER

1203 AM    ALTUS                     OK   1.0N0 INCH HAIL
05/30/01   JACKSON                        SPOTTER REPORT

CW
Local storm report, May 30, 12:44 AM CDT, 2 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1241 AM    PIEDMONT                  OK   1.00 INCH HAIL
05/30/01   CANADIAN                       SPOTTER REPORT

CW
Local storm report, May 30, 1:24 AM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 AM    OKLAHOMA CITY             OK   70 MPH WIND GUST
05/30/01   OKLAHOMA                       ESTIMATED BY SPOTTER
                                          IN DOWNTOWN AREA

0108 AM    5 N MUSTANG               OK   60 MPH WIND GUST
05/30/01   CANADIAN                       (ESTIMATED) HAM RADIO
                                          REPORT

0110 AM    4 W BLAIR                 OK   .88 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

1259 AM    4 N DUKE                  OK   1.75 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

1256 AM    RUSSELL                   OK   1.25 INCH HAIL
05/30/01   GREER                          HAM RADIO REPORT

1254 AM    PIEDMONT                  OK   1.00 INCH HAIL
05/30/01   CANADIAN                       HAM RADIO REPORT

1253 AM    8 S REED                  OK   .75 INCH HAIL
05/30/01   GREER                          HAM RADIO REPORT

1252 AM    4 SW MANGUM               OK   1.00 INCH HAIL
05/30/01   GREER                          REPORTED BY EOC

1233 AM    10 N GRANDFIELD           OK   1.00 INCH HAIL
05/30/01   TILLMAN                        HAM RADIO REPORT

1231 AM    10 N GRANDFIELD           OK   70 MPH WIND GUST
05/30/01   TILLMAN                        (ESTIMATED) HAM RADIO
                                          REPORT

LANE
Local storm report, May 30, 3:22 AM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
322 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0219 AM    16 NNW INDIAHOMA          OK   1.00 INCH HAIL
05/30/01   COMANCHE                       HAM RADIO REPORT

0215 AM    7 NNW INDIAHOMA           OK   1.00 INCH HAIL
05/30/01   COMANCHE                       HAM RADIO REPORT

0215 AM    OKLAHOMA CITY             OK   FLOODING
05/30/01   OKLAHOMA                       PORTIONS OF I-35 COVERED
                                          WITH AROUND 1 FOOT OF
                                          WATER IN THE VICINITY OF
                                          I-40 HAM RADIO REPORT

0217 AM    OKLAHOMA CITY             OK   FLOODING
05/30/01   OKLAHOMA                       CARS STALLED ON I-35 NEAR
                                          SW 89TH STREET
                                          HAM RADIO REPORT

0205 AM    3 SW MOORE                OK   1.00 INCH HAIL
05/30/01   CLEVELAND                      AT 164TH AND WESTERN AVE
                                          HAM RADIO REPORT

0218 AM    CYRIL                     OK   .75 INCH HAIL
05/30/01   CADDO                          HAM RADIO REPORT

0215 AM    APACHE                    OK   1.25 INCH HAIL
05/30/01   CADDO                          HAM RADIO REPORT

0145 AM    OKLAHOMA CITY             OK   .75 INCH HAIL
05/30/01   OKLAHOMA                       REPORTED AT 43RD AND
                                          CHOCTAW ROAD HAM RADIO
                                          REPORT

0140 AM    OKLAHOMA CITY             OK   .75 INCH HAIL
05/30/01   OKLAHOMA                       REPORTED BY BROADCAST MEDIA
                                          NEAR CROSSROADS MALL

0210 AM    1 SE SNYDER               OK   .88 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

0208 AM    MOUNTAIN PARK             OK   1.25 INCH HAIL
05/30/01   KIOWA                          HAM RADIO REPORT

0200 AM    TOM STEED LAKE            OK   .88 INCH HAIL
05/30/01   KIOWA                          HAM RADIO REPORT

0159 AM    2 W SNYDER                OK   1.75 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

0123 AM    5 W ALTUS                 OK   .75 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

0124 AM    MARTHA                    OK   1.00 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

0139 AM    7 E HOBART                OK   .88 INCH HAIL
05/30/01   KIOWA                          HAM RADIO REPORT

0125 AM    ALTUS                     OK   1.00 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

0133 AM    ALTUS AFB                 OK   1.25 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

0125 AM    OKLAHOMA CITY             OK   .88 INCH HAIL
05/30/01   OKLAHOMA                       HAM RADIO REPORT

LANE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:52 PM CDTSevere Thunderstorm WarningOUNHarper38 min
May 29, 9:42 PM CDTSevere Thunderstorm WarningOUNBeckham48 min
May 29, 10:03 PM CDTSevere Thunderstorm WarningOUNJackson42 min
May 29, 10:07 PM CDTSevere Thunderstorm WarningOUNGarfield, Major38 min
May 29, 10:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
May 29, 10:22 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey38 min
May 29, 10:27 PM CDTSevere Thunderstorm WarningOUNBeckham33 min
May 29, 10:39 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble51 min
May 29, 10:44 PM CDTSevere Thunderstorm WarningOUNJackson46 min
May 29, 11:03 PM CDTTornado WarningOUNTillman27 min
May 29, 11:05 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita40 min
May 29, 11:06 PM CDTTornado WarningOUNKay24 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian48 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan48 min
May 29, 11:29 PM CDTSevere Thunderstorm WarningOUNTillman46 min
May 29, 11:43 PM CDTSevere Thunderstorm WarningOUNWashita47 min
May 29, 11:44 PM CDTTornado WarningOUNCanadian31 min
May 30, 12:01 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon44 min
May 30, 12:03 AM CDTSevere Thunderstorm WarningOUNJackson42 min
May 30, 12:03 AM CDTSevere Thunderstorm WarningOUNCaddo42 min
May 30, 12:13 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
May 30, 12:17 AM CDTSevere Thunderstorm WarningOUNCanadian43 min
May 30, 12:29 AM CDTTornado WarningOUNCotton, Tillman31 min
May 30, 12:39 AM CDTSevere Thunderstorm WarningOUNKiowa51 min
May 30, 12:44 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson46 min
May 30, 12:49 AM CDTSevere Thunderstorm WarningOUNOklahoma41 min
May 30, 12:57 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady48 min
May 30, 1:01 AM CDTTornado WarningOUNCotton29 min
May 30, 1:20 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain40 min
May 30, 1:28 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa47 min
May 30, 1:30 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie45 min
May 30, 1:46 AM CDTSevere Thunderstorm WarningOUNCaddo44 min
May 30, 1:58 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain47 min
May 30, 2:01 AM CDTSevere Thunderstorm WarningOUNComanche44 min
May 30, 2:24 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady36 min
May 30, 2:42 AM CDTSevere Thunderstorm WarningOUNComanche48 min
May 30, 2:57 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain48 min
May 30, 3:12 AM CDTSevere Thunderstorm WarningOUNGrady48 min
May 30, 3:28 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie47 min
May 30, 3:43 AM CDTSevere Thunderstorm WarningOUNSeminole47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.